MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE-TEX® SUTURE; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

W. L. GORE & ASSOCIATES, INC. GORE-TEX® SUTURE; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Model Number 8K10A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/14/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No patient specific details have been provided.Therefore, the patient initials reflect the w.L.Gore internal case number.The exact date of event is unknown, therefore, the online publication date was used as date of event.Per gore-tex® suture instructions for use (ifu), possible adverse reactions associated with the use of any suture include, but are not limited to, tissue dehiscence, infection, localized inflammatory reaction, and transitory local irritation.Broken needles or damaged thread may result in extended or additional surgery or retained foreign bodies.
 
Event or Problem Description
The following literature article was reviewed: muth, d.R., wolf, a., kreutzer, t., shajari, m., vounotrypidis, e., priglinger, s.And mayer, w.J.(2021).'safety and efficacy of current sclera fixation methods for intraocular lenses and literature overview', klin monbl augenheilkd, 238(8), pp.868-874.This article evaluates the 3 currently most common techniques for intraocular lens (iol) scleral fixation.The 4-point gore-tex® suture technique being one of them.Enrolled in the study were 51 patients with a total of 55 eyes with scleral iol fixation between january 2014 and september 2019.The intrascleral fixation by gore-tex® suture (cv-8) was performed in 14 eyes (total of 12 patients).Two of these eyes required refixation, one of them due to the patient having a re-dislocation of his iol due to rupture of the suture.

Brand Name
GORE-TEX® SUTURE
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MPD APC B/P
p.o. box 1408
elkton MD 21922 1408
Manufacturer Contact
ida simson
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key15127980
Report Number3003910212-2022-01389
Device Sequence Number20489627
Product Code GAW
UDI-Device Identifier00733132604722
UDI-Public00733132604722
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P820083
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Literature,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2021
Device Model Number8K10A
Device Catalogue Number8K10A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/02/2022
Initial Report FDA Received Date07/29/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/01/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age59 YR
Patient SexMale